Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 40, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Apr 21, 2016, 4:15 PM EDT. It took effect at Apr 22, 2016, 3:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2016, 4:15 PM EDT (20:15 UTC)
- In effect from
- Apr 22, 2016, 3:00 AM EDT
- Expired
- Apr 22, 2016, 10:32 AM EDT
- In force
- 8 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
949 WHUS73 KAPX 212015 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 415 PM EDT THU APR 21 2016 LMZ344>346-LSZ321-220415- /O.NEW.KAPX.SC.Y.0040.160422T0700Z-160422T1700Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 415 PM EDT THU APR 21 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 1 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 1 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
3 follow-up statements
659 WHUS73 KAPX 220244 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1044 PM EDT THU APR 21 2016 LMZ344>346-LSZ321-221045- /O.CON.KAPX.SC.Y.0040.160422T0700Z-160422T1700Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1044 PM EDT THU APR 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 1 PM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 1 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
750 WHUS73 KAPX 220807 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 407 AM EDT FRI APR 22 2016 LSZ321-220915- /O.CAN.KAPX.SC.Y.0040.000000T0000Z-160422T1700Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 407 AM EDT FRI APR 22 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ344>346-221615- /O.CON.KAPX.SC.Y.0040.000000T0000Z-160422T1700Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 407 AM EDT FRI APR 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
845 WHUS73 KAPX 221432 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1032 AM EDT FRI APR 22 2016 LMZ344>346-221545- /O.CAN.KAPX.SC.Y.0040.000000T0000Z-160422T1700Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1032 AM EDT FRI APR 22 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 21, 3:47 PM EDT, 28 minutes earlier.
Area forecast discussion, Apr 21, 3:47 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 347 PM EDT THU APR 21 2016 .SHORT TERM...(THIS EVENING AND OVERNIGHT) ISSUED AT 348 PM EDT THU APR 21 2016 LOW PRESSURE CONTINUES TO BROADEN AND WEAKEN OVER THE WESTERN GREAT LAKES...WITH LOW CENTERS IN EASTERN IOWA AND CENTRAL WI. MOST WIDESPREAD SHRA ACTIVITY HAS ABRUPTLY DEPARTED...WITH SOME -SHRA/SPRINKLES/DRIZZLE NOTED ON RADAR IN PARTS OF NW/N CENTRAL LOWER MI. MEANWHILE...A NICE HOLE IN THE LOW CLOUDS OPENED UP OVER PARTS OF NE LOWER MI...CENTERED OVER APN PRESENTLY. THIS HOLE ISN/T REALLY GROWING ANY LARGER. HOWEVER...CLOUD COVER IS CONSIDERABLY LESS WIDESPREAD TO OUR WEST. PRECIP TRENDS...NOT MUCH HAS CHANGED RE THINKING...CORE OF THE FORECAST PROBLEM IS THAT OUR LOW LEVELS REMAIN MOIST WHILE TEMPS ALOFT COOL (PER ARRIVING 500MB TROF AXIS OVERNIGHT). UPSTREAM WE SEE TWO NARROW BANDS OF SHRA...ONE ASSOCIATED WITH DEFORMATION IN SE MN/NW WI...THE 2ND WITH A SURFACE COLD FRONT IN NE MN. THAT SAID...OVERALL FORCING TO GET SOMETHING GOING LOOKS RELATIVELY WEAK. ONE POSSIBLE EXCEPTION IS IN SE SECTIONS...WHERE THE AIRMASS WILL BE SLIGHTLY MORE UNSTABLE AND 500MB HEIGHT FALLS THIS EVENING SLIGHTLY MORE ABRUPT. NOTE THAT DEEP CONVECTION IS PRESENTLY DEVELOPING IN PARTS OF NW AND W CENTRAL INDIANA. WILL GO WITH HIGHER POPS (AND A SLIGHT CHANCE OF THUNDER) NEAR SAGINAW BAY THIS EVENING. ELSEWHERE...POPS WILL BE ONLY IN THE 20-30 RANGE. POPS WILL END OUTRIGHT FROM N TO S OVERNIGHT AS LOW PRESSURE DEPARTS TO THE EAST AND DEEPER NORTHERLY FLOW DEVELOPS. GENERALLY THINK THAT LOW CLOUDS WILL BE HANGING ON IN MOST AREAS MOST OF THE NIGHT. THERE WILL BE EXCEPTIONS EARLY ON (PARTS OF NW AND NE LOWER)...AND VERY LATE (EASTERN UPPER). MIN TEMPS LOWER 30S NEAR WHITEFISH BAY TO MID 40S FAR SE. && .LONG TERM...(FRIDAY THROUGH THURSDAY) ISSUED AT 348 PM EDT THU APR 21 2016 IMPACTS: MINIMAL PATTERN SYNOPSIS/EXPECTED EVOLUTION: OCCLUDED LOW WILL CONTINUE TO EXIT THE REGION...WITH AXIS OF H5 TROUGH CLEAR OF THE AREA BY FRIDAY MORNING. HEIGHT RISES BUILDING IN FROM THE WEST WILL BE SOMEWHAT DAMPENED BY COLD AIR ALOFT PUSHING SOUTH...RESULTING IN A BIT MORE ZONAL FLOW. CUTOFF LOW EVIDENT ON WV BETWEEN 140W AND 150W WILL MOVE INLAND OVER THE PAC NW SATURDAY MORNING...PROGRESSING THROUGH THE NORTHERN PLAINS THROUGH THE WEEKEND. THE WARM FRONT ASSOCIATED WITH THIS SYSTEM WILL EXTEND INTO THE GREAT LAKES REGION BY SUNDAY MORNING...WHILE THE SYSTEM ITSELF BECOMES VERTICALLY STACKED AND BEGINS OCCLUDING NEAR THE DAKOTAS. MAIN FORECAST CHALLENGES/CONCERNS: TIMING THE ARRIVAL OF THE RAIN SATURDAY NIGHT/SUNDAY. PLACEMENT OF ANY AREAS OF HEAVIER RAINFALL. ASSOCIATED WEATHER: AS THE LAST BIT OF RAIN CLEARS THE AREA FRIDAY MORNING...SKIES WILL CLEAR THROUGH THE DAY AS A COOLER...DRIER AIRMASS MOVES IN. THE CLEAR SKIES AND DRY AIRMASS WILL MAKE FOR EFFICIENT RADIATIONAL COOLING OVERNIGHT...RESULTING IN LOWS FRIDAY NIGHT A FEW DEGREES BELOW FREEZING...THE COLDEST NIGHT OF THE PERIOD. AS THE HIGH PRESSURE AXIS CLEARS THE AREA...WINDS WILL VEER MORE SOUTHERLY...INCREASING WARM AIR AND MOISTURE ADVECTION...WHICH WILL RESULT IN INCREASING CLOUDS THROUGH THE DAY SATURDAY. THIS CLOUD COVER WILL BUMP UP SATURDAY NIGHT LOWS A BIT FROM FRIDAY...BUT TEMPS WILL REMAIN VERY CLOSE TO FREEZING. REAL DEEP LAYER MOISTURE IS SET TO ARRIVE SUNDAY MORNING...ALONG WITH INCREASING RAIN CHANCES. RAIN WILL PERSIST THROUGH THE DAY SUNDAY AND INTO THE BEGINNING OF NEXT WEEK...WHICH WILL BE FURTHER DISCUSSED IN THE EXTENDED SECTION. RAIN RATES LOOK TO PICK UP SUNDAY EVENING AND INTO MONDAY MORNING ESPECIALLY ALONG AREAS OF ENHANCED FGEN. REALLY STARTING TO THE AXIS OF DILATATION PARALLELING ISOTHERMS 18Z SUNDAY ACROSS NORTH CENTRAL LOWER...WITH THE TIGHTENING THERMAL GRADIENT SHOWING UP NICELY IN FGEN PLOTS THROUGH MONDAY AFTERNOON. CERTAINLY EXPECT TO SEE THE HEAVIEST RAIN RATES IN THIS TIME FRAME...BUT FIGURING OUT WHERE THE STRONGEST FORCING MANIFESTS WILL HAVE TO BE DETERMINED AS WE GET CLOSER. ONE QUARTER TO ONE HALF INCH OF RAIN IS NOT OUT OF THE QUESTION THROUGH SUNDAY NIGHT...WITH SOME AREAS EXCEEDING THAT AND MORE COMING OVERNIGHT AND INTO MONDAY. TEMPERATURES WILL CONTINUE TO RUN MAINLY NEAR TO SLIGHTLY BELOW NORMAL THROUGH THE WEEKEND...WITH SOUTHERN AREAS AROUND THE M-55 GETTING A BIT MORE BENEFIT FROM THE WAA AND SEEING SLIGHTLY ABOVE NORMAL TEMPS. EXTENDED... A LOW PRESSURE SYSTEM DEVELOPING OVER THE NORTHERN PLAINS WILL BEGIN IMPACTING NORTHERN MICHIGAN'S WEATHER MONDAY AND LAST THROUGH TUESDAY. A FRONT EXTENDING FROM SAID LOW PRESSURE SYSTEM TO ANOTHER LOW PRESSURE SYSTEM NEAR NOVA SCOTIA WILL PRODUCE RAIN SHOWERS OVER THE ENTIRE CWA WITH SOME SNOW POSSIBLY MIXING IN OVER THE EASTERN UPPER PENINSULA EARLY MONDAY MORNING AND THEN MOST OF THE CWA LATE MONDAY NIGHT INTO EARLY TUESDAY MORNING AS COLDER AIR ON THE NORTH SIDE OF THE EAST-WEST ORIENTED FRONT FILTERS IN BEHIND IT. THE AFOREMENTIONED FRONT WILL SLOWLY CONTINUE A SOUTHERLY DEPARTURE WITH A LARGE AREA OF HIGH PRESSURE BUILDING IN BEHIND IT ACCOMPANIED BY DRIER AIR AND HENCE PRECIPITATION-FREE WEATHER FROM BEGINNING IN THE NORTH EARLY AFTERNOON TUESDAY AND THEN THE ENTIRE CWA BY TUESDAY EVENING. MODELS DIFFER WITH THE TIMING AND INTENSITY OF THE NEXT STORM SYSTEM...WITH ANOTHER STORM SYSTEM DEVELOPING OVER THE CENTRAL PLAINS AND MOVING INTO NORTHERN MICHIGAN SOMETIME IN THE WEDNESDAY TO THURSDAY TIMELINE. CHANCE POPS WILL BE IN THE FORECAST BEGINNING WEDNESDAY...BUT WILL CONTINUE TO MONITOR NEW MODEL RUNS AND AS CONFIDENCE IS GAINED WILL UPDATE FORECAST AS NECESSARY. TEMPERATURES WILL MODERATE THROUGHOUT THE WEEK WITH TEMPERATURES IN THE LOW 40S OVER EASTERN UPPER TO THE LOW 50S OVER THE SOUTHERN PORTIONS OF THE CWA MONDAY AND INCREASING A BIT EACH DAY WITH TEMPERATURES IN THE MID 50S OVER EASTERN UPPER AND MID TO UPPER 60S OVER NORTHERN LOWER BY THURSDAY. LOWS WILL GENERALLY BE IN THE 30S WITH SOUTHERN FORECAST AREAS SEEING NEAR 40 MONDAY AND THURSDAY MORNING. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 149 PM EDT THU APR 21 2016 MVFR TO IFR THRU TONIGHT...IMPROVING FRI MORNING. LOW PRESSURE WILL PASS ACROSS LOWER MI TONIGHT. LOW CIGS/VSBYS WILL LINGER THRU TONIGHT...WITH SOME TENDENCY TO IMPROVE THIS AFTERNOON...THEN WORSEN THIS EVENING. MORE SUBSTANTIAL IMPROVEMENT (TO VFR) IS EXPECTED FRI MORNING. LIGHT WINDS WILL BECOME NORTHERLY TONIGHT...AND GUST UP TO 20KT FRI MORNING. && .MARINE... ISSUED AT 348 PM EDT THU APR 21 2016 NORTH WINDS WILL INCREASE TONIGHT AND FRIDAY...BEHIND DEPARTING LOW PRESSURE. SMALL CRAFT ADVISORIES WILL LIKELY BE ISSUED FOR SOME WATERS...IN PARTICULAR ON LAKE MI. MARINE HEADLINES WILL BE ASSESSED SHORTLY. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && SHORT TERM...JZ LONG TERM...MAYHEW/TJL AVIATION...JZ MARINE...JZ
Hazardous weather outlook, Apr 21, 3:55 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 355 PM EDT THU APR 21 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-221200- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND-PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI-WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 355 PM EDT THU APR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS EVENING...NEAR AND SOUTH OF A LINE FROM CADILLAC TO HARRISVILLE. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. JZ
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.